MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a left and right heart study, the micropuncture transitionless access set broke leaving a portion of the device in the patient's anatomy.Radial access was not an option so a micropuncture transitionless access set was used to access the right jugular vein.During access the wire guide was placed in subcutaneous tissue.When the surgeon tried to remove it, it broke off at the point where the floppy tip begins.Approximately 5cm of wire guide was left in the subcutaneous tissue of the patient.The procedure was continued with a new micropuncture set which achieved venous access and then a 7fr sheath was inserted.A computed tomography (ct) scan was performed after the procedure to check placement of the wire guide within the patient and it was decided that retrieval was not necessary in this case.A section of the device did remain inside the patient¿s body.The patient did require an additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to for investigation findings.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Investigation evaluation: a review of the dimensional verification, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection and a functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the wire guide was damaged, and 5.7 cm of the wire guide were missing.Additionally, a document based investigation evaluation was performed.A review of the device history record showed the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7523192
Report Number1820334-2018-01428
Device Sequence Number19298442
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)210125(10)8538073
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-501-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;